Anyone Taking Gabapentin??

Discussion in 'Fibromyalgia Main Forum' started by Noahvale, Oct 20, 2006.

  1. Noahvale

    Noahvale New Member

    I have recently been diagonosed with restless leg syndrome and have been prescribed Gabapenen.

    Is there anyone out there taking this drug, and if so what have been your side effects??

    I started taking this a few days ago and have noticed that it makes me very groggy, and I also have terrible night mares as well.

    I will be taking my sleep study in November now. They moved it up because I have been having so much pain that I didn't want to be waiting to get pain medication. It has been unbarable for my husband to sleep with me because I have been moving and crying so much at night because of the pain. I have been sleeping the last few nights now with little pain, but still wake up and can't get back to sleep because of the night mares.

    Let me know if you have any side effects please, this will help me with the decision to either stop takin the drug or find another drug to take for restless leg syndrome.

    Thanks everyone, and God Bless you all!

    Noahvale--Kathy
  2. NyroFan

    NyroFan New Member

    Kathy:

    I took the med a few years back, but it gave me seizures.
    It had to be discontinued. When I was on it, though, I felt as though it was working OK.

    Good luck with it.

    nyrofan
  3. Hope4Sofia

    Hope4Sofia New Member

    I'm currently on it. I'm taking a low dose twice a day. I experienced the fatigue and dizziness for the first week or two but then I adjusted just fine.

    Because I've kept it at a low dose my side effects have been minimal - none now really. But that also made it take longer before it became effective for me. I'd say a good month before I really felt it helping.

    Now it's a staple. I take it and Cymbalta daily and they do a pretty good job controlling my pain for the most part.

    I also have RLS and have had very little trouble with it since I've been on gabapentin.

    I have also heard great things about Lyrica though, so if it doesn't work for you, you might ask your doc about that. It's supposed to be quite effective at a lower dosage.

    Good luck,

    Sofi
  4. makezmuzic

    makezmuzic New Member

    I had seizures, nightmares, became antagonistic, did not play well with others... at a pretty low dose. BUT I have an extreme sensitivity to it. Please make sure and watch the side effects, and let your MD know ASAP if you have problems.

    Check out these sites for side effects;

    http://rxlist.com/cgi/generic/gabapent_ad.htm

    http://rxlist.com/cgi/generic/gabapent_wcp.htm

  5. JLH

    JLH New Member

    I have taken it for years, and with good results.

    I have never had any side effects from it.

    I have also noticed a difference with my pain level while taking it and Cymbalta.

    If it does not do well for you, ask your doc about other drugs for RLS. I have heard of many others prescribed for it, but just can't think of them by name now!!

    Hugs,
    Janet
  6. Beadlady

    Beadlady Member

    At 200 mg 2-3 times a day.--it is suppose to be 3 times a day--but sometimes I get a little off track--depends when I get going in the mornings.

    One thing I noticed a couple of months ago my pharmacy switched generic brands & it seemed as though it wasn't working right. My Dr. says sometimes the "in-active" ingredients affect people too and we talked about going back to name brand neurotin--but I chose to just stick it out & over a month or so it was working better for me.

    I recently switched health insurance and will be getting my meds in the mail every 60 days--so it could be another brand to adjust to too.

    I also take Tramadol (ultram) for pain too 100mg 3 times a day.
  7. Noahvale

    Noahvale New Member

    Hi everyone,

    I can't thank you all enough for replying to my post. I have just started taking the Gabapentin along with all the other meds I am on and I sure can tell a difference, although my husband says I am still restless in my sleep. I will be taking the sleep study Nov 28, so please keep me in your prayers. The 300 Mg does of gabnapenten I am on they say is a low dose, and can be increased to 1000 mg at night. If I can get over this hurdle of side effects Iam sure it will be a main staple for me as it is with others. My goal is to sleep at night without pain and stop kicking and thrashing so my husband can sleep. I never realized that restless leg sydrome can be so painful, I heard of it before I was diagnosed and now I wish that I never had it, and don't wish it on my worst enemy.

    I appreciate all that everyone contributes to my postings, you all have a big heart and I pray for you daily.

    God bless!

    Noahvale--Kathy